Alert archive / Oklahoma / High Wind Warnings in 2008

High Wind Warning 1, NWS Norman, OK

January 28, 20084 counties in Oklahoma

NWS Norman, OK issued this high wind warning at Jan 28, 2008, 2:23 PM CST for 4 counties in Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 28, 2008, 2:23 PM CST (20:23 UTC)
Expired
Jan 28, 2008, 6:00 PM CST
In force
4 hr
Issued by
NWS Norman, OK

Counties Ellis County, OK, Harper County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 114 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2008-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2008-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 442 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1922 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
442 m²/s²
0-3 km storm-relative helicity
408 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOUN 282023
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
223 PM CST MON JAN 28 2008

.A STRONG STORM SYSTEM MOVING OUT OF THE ROCKIES AND INTO THE
CENTRAL PLAINS WILL INDUCE STRONG WINDS OVER NORTHERN AND WESTERN
OKLAHOMA. THE STRONGEST WINDS WILL BE SEEN OVER FAR NORTHWEST
OKLAHOMA...FROM AROUND ARNETT AND LAVERNE...EASTWARD THROUGH
WOODWARD AND ALVA.

OKZ004-005-009-010-290000-
/O.UPG.KOUN.WI.Y.0005.000000T0000Z-080129T0000Z/
/O.NEW.KOUN.HW.W.0001.080128T2023Z-080129T0000Z/
HARPER-WOODS-ELLIS-WOODWARD-
INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD
223 PM CST MON JAN 28 2008

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS OF 40 TO 50 MPH WILL OCCUR...WITH GUSTS AROUND
60 MPH POSSIBLE THROUGH THE LATE AFTERNOON HOURS. THIS WILL BE
MOST PRONOUNCED IN AND NEAR ARNETT...LAVERNE...WOODWARD...
WAYNOKA...FREEDOM...AND ALVA.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. SECURE LIGHT-WEIGHT
OBJECTS. WINDS THIS HIGH WILL CAUSE DRIVING DIFFICULTIES...ESPECIALLY
IN HIGH PROFILE VEHICLES.

$$

OKZ006>008-011>018-021-022-290000-
/O.CON.KOUN.WI.Y.0005.000000T0000Z-080129T0000Z/
ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-ROGER MILLS-DEWEY-CUSTER-
BLAINE-KINGFISHER-BECKHAM-WASHITA-
INCLUDING THE CITIES OF...CHEROKEE...MEDFORD...PONCA CITY...
FAIRVIEW...ENID...PERRY...CHEYENNE...TALOGA...WEATHERFORD...
CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE...CORDELL
223 PM CST MON JAN 28 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH...AND/OR
FREQUENT GUSTS OVER 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS74 KOUN 282350
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
550 PM CST MON JAN 28 2008

.A STRONG STORM SYSTEM MOVING ACROSS KANSAS THIS EVENING WILL
CONTINUE TO CAUSE STRONG WINDS OVER PARTS OF NORTHERN OKLAHOMA.
MEANWHILE... A COLD FRONT MOVING THROUGH OKLAHOMA AND WESTERN NORTH
TEXAS LATE TONIGHT AND EARLY TUESDAY WILL BRING AN ADDITIONAL
ROUND OF STRONG WINDS TO THE REGION. 

OKZ006>008-011>018-021-022-290800-
/O.CAN.KOUN.WI.Y.0005.000000T0000Z-080129T0000Z/
/O.NEW.KOUN.WI.Y.0006.080129T0000Z-080129T2100Z/
ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-ROGER MILLS-DEWEY-CUSTER-
BLAINE-KINGFISHER-BECKHAM-WASHITA-
INCLUDING THE CITIES OF...CHEROKEE...MEDFORD...PONCA CITY...
FAIRVIEW...ENID...PERRY...CHEYENNE...TALOGA...WEATHERFORD...
CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE...CORDELL
550 PM CST MON JAN 28 2008

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST TUESDAY. 

SOUTH TO SOUTHWEST WINDS WILL CONTINUE TO GUST 30 TO 40 MPH THIS
EVENING OVER THE AREA. ALTHOUGH WIND SPEEDS COULD DIMINISH FOR A
SHORT TIME DURING THE LATE EVENING HOURS... THEY WILL INCREASE
ONCE AGAIN LATE TONIGHT AS A COLD FRONT MOVES THROUGH THE AREA.
WINDS BEHIND THE FRONT ARE EXPECTED TO SHIFT TO THE NORTHWEST AND GUST
TO 40 TO 50 MPH THROUGH MIDDAY TUESDAY. THE WIND SPEEDS WILL GRADUALLY
DECREASE BY LATE TUESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

OKZ004-005-009-010-290800-
/O.NEW.KOUN.WI.Y.0006.080129T0000Z-080129T2100Z/
/O.CON.KOUN.HW.W.0001.000000T0000Z-080129T0000Z/
HARPER-WOODS-ELLIS-WOODWARD-
INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD
550 PM CST MON JAN 28 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 3 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY FOR THIS EVENING AND CONTINUING UNTIL 3 PM CST TUESDAY.
THE WIND ADVISORY WILL REPLACE THE HIGH WIND WARNING WHICH EXPIRES AT
6 PM CST THIS EVENING.

THE EXTREME WINDS OBSERVED EARLIER MONDAY AFTERNOON WILL DIMINISH
THIS EVENING... ALTHOUGH SOUTHWEST WIND GUSTS OF 35 TO 40 MPH
WILL STILL BE POSSIBLE. EVEN THOUGH WIND SPEEDS COULD DIMINISH FOR
A SHORT TIME DURING THE LATE EVENING HOURS... THEY WILL INCREASE
ONCE AGAIN LATE TONIGHT AS A COLD FRONT MOVES THROUGH THE AREA.
NORTHWEST WINDS BEHIND THE FRONT ARE EXPECTED TO GUST TO 40 TO 50
MPH THROUGH TUESDAY MORNING. THE WIND SPEEDS WILL GRADUALLY
DECREASE BY LATE TUESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

OKZ019-020-023>030-033>040-044-045-TXZ083>090-290800-
/O.NEW.KOUN.WI.Y.0006.080129T1200Z-080129T2100Z/
LOGAN-PAYNE-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-COTTON-JEFFERSON-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...GUTHRIE...STILLWATER...ANADARKO...
YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...HOLLIS...
MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...
PAULS VALLEY...WALTERS...WAURIKA...QUANAH...CHILLICOTHE...
CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
550 PM CST MON JAN 28 2008

...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 3 PM CST TUESDAY. 

A COLD FRONT MOVING ACROSS THE REGION EARLY TUESDAY MORNING WILL
BRING STRONG NORTHWEST WINDS TO THE AREA. WITH THE PASSAGE OF THE
COLD FRONT THE WINDS ARE EXPECTED TO GUST TO 40 TO 50 MPH THROUGH
MIDDAY TUESDAY. THE WIND SPEEDS WILL GRADUALLY DECREASE BY LATE
TUESDAY AFTERNOON.
 
A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CJS

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this high wind warning went out at Jan 28, 11:37 AM CST, 2 hours 46 minutes earlier.

Area forecast discussion, Jan 28, 11:37 AM CST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1137 AM CST MON JAN 28 2008

.DISCUSSION...
NO CHANGES TO HEADLINES THIS MORNING.

MAIN CHANGES WERE TO KEEP CLOUD COVER MORE PERSISTENT IN
GRIDS...LOWER TODAYS HIGHS ACROSS THE SOUTHEAST QUARTER OR SO OF
OKLAHOMA...AND ALSO DECREASE OVERALL WIND SPEEDS ACROSS SOUTHERN
OKLAHOMA AND PORTIONS OF NORTH TEXAS. MAIN ISSUE TODAY IS CLOUD
COVER...AND DO NOT EXPECT SIGNIFICANT CLEARING UNTIL MID-LATE
AFTERNOON...AND MOST OF THAT ACROSS THE WESTERN HALF OF OKLAHOMA
AND NORTH TEXAS. PORTIONS OF CENTRAL AND SOUTHEAST OKLAHOMA MAY
STAY MOSTLY CLOUDY/CLOUDY ALL DAY...WHICH WILL LIMIT DEPTH OF
MIXING...AND THUS TEMPS AND WINDS. WILL MONITOR BUT LATEST CHANGES
MAY SUFFICE.

&&

.PREV DISCUSSION... /ISSUED 435 AM CST MON JAN 28 2008/

DISCUSSION...FIRE WEATHER WILL BE THE MAIN CONCERN THE NEXT
COUPLE OF DAYS...ESP IN WESTERN PARTS OF THE CWA. STRONG WINDS
ALREADY IN PROGRESS THIS MORNING WITH A FEW GUSTS AROUND 40 MPH ON
MESONET SITES IN NW OK. ALTHOUGH THICK CIRRUS MAY LIMIT
MIXING...STILL EXPECT WINDS TO BE STRONG ENOUGH TO REACH CRIT OVER
MUCH OF THE NW AND NCNTRL. THUS WILL LEAVE WIND ADVISORY AS IS.
LOW LEVEL MOISTURE IS SURGING NWD THROUGH SW TEXAS THIS MORNING.
EXPECT THIS INCREASED MOISTURE TO WORK INTO THE AREA LATER THIS
MORNING WHICH WILL KEEP RH HIGHER THAN YESTERDAY IN MOST AREAS.
HOWEVER...FAR WESTERN AREAS WILL SEE DEWPOINTS DROP THIS AFTN AS
DRYLINE WORKS EWD. GIVEN STRONG WINDS AND WARM TEMPS WILL GO AHEAD
AND UPGRADE FIRE WX WATCH TO RED FLAG WARNING FOR THE FAR WESTERN
COUNTIES. COULD SEE A FEW HIGH BASED SHOWERS IN THE FAR SE
OVERNIGHT BUT INSTAB WILL BE LIMITED. DRIER AIR OVERSPREADS MOST
OF THE REMAINDER OF THE FA PRECLUDING POPS. FRONT EXPECTED TO WORK
INTO THE NW LATE IN THE PD BEFORE SWEEPING ACROSS THE REMAINDER
OF THE FA ON TUESDAY. ALTHOUGH TEMPS WILL BE SIGNIFICANTLY
COOLER...STRONG NW WINDS AND VERY DRY AIR WILL ALSO HEIGHTEN FIRE
WX CONCERNS. ALTHOUGH MOISTURE WILL BE LIMITED...MAY BE SUFFICIENT
LIFT WITH VIGOROUS S/W TO PRODUCE SOME LIGHT PRECIP ACROSS
NORTHERN SECS AND WILL INCLUDE LOW POPS. SOUTHERLY WINDS WILL BE
ON THE INCREASE AGAIN WEDNESDAY WITH RH REMAINING LOW AGAIN
RAISING FIRE WX CONCERNS. MODELS IN GENERAL AGREEMENT WITH NEXT
SYSTEM EXPECTED TO AFFECT THE SOUTHERN PLAINS THURSDAY ALTHOUGH
DIFFERENCES IN TIMING AND TRACK OF THE SYSTEM CONTINUE. AT ANY
RATE IT LOOKS LIKE AN INCREASING THREAT FOR ACCUMULATING SNOW
DEVELOPING FROM LATE WEDNESDAY NIGHT INTO THURSDAY WITH THIS SYSTEM.
WILL INCREASE POPS A BIT AND WILL ALSO ADJUST RAIN/SNOW LINE
FURTHER SOUTH BASED ON THICKNESS/TEMP PROGS. AFTER THIS SYSTEM
EXITS THE AREA...DRY WX EXPECTED THROUGH THE REMAINDER OF THE
FORECAST PD.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  69  45  49  23 /  10  10  20   0
HOBART OK         72  41  49  26 /  10  10   0   0
WICHITA FALLS TX  75  48  57  25 /  10  10   0   0
GAGE OK           74  34  45  20 /  10  10  20   0
PONCA CITY OK     70  42  44  24 /  10  10  20   0
DURANT OK         60  56  62  27 /  10  20  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR OKZ004>018-021-
     022.

     RED FLAG WARNING UNTIL 8 PM CST THIS EVENING FOR OKZ004-005-009-
     010-014-021-033-034-036.

TX...RED FLAG WARNING UNTIL 8 PM CST THIS EVENING FOR TXZ083-084-087.

&&

11/23
Hazardous weather outlook, Jan 28, 12:00 PM CST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST MON JAN 28 2008

OKZ004>048-050>052-TXZ083>090-291300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CST MON JAN 28 2008

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.

DISCUSSION...
STRONG WINDS WILL ALLOW AN INCREASE IN MOISTURE ACROSS NORTH TEXAS
AND MOST OF OKLAHOMA. A FEW SHOWERS MAY RESULT ACROSS SOUTHEAST
OKLAHOMA...BUT INSTABILITY WILL REMAIN VERY LIMITED AND
THUNDERSTORMS ARE NOT EXPECTED.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY JAN 29.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...5 PERCENT.

OTHER HAZARDOUS WEATHER...
STRONG SOUTHWEST WINDS WILL GUST 25 TO 35 MPH THROUGHOUT THE REGION
TODAY...WITH GUSTS OF 40 TO 50 MPH POSSIBLE OVER NORTHERN AND
WESTERN OKLAHOMA...WHERE A WIND ADVISORY IS IN EFFECT. THE MAIN
CONCERN FOR WILDFIRES WILL BE TO THE WEST OF A DRY LINE THAT IS
EXPECTED TO BE LOCATED FROM NEAR ALVA...TO CLINTON AND ALTUS IN
OKLAHOMA...TO MUNDAY TEXAS BY LATE-AFTERNOON. A RED FLAG WARNING IS
IN EFFECT FOR LOCATIONS THAT SHOULD BE WEST OF THE DRY LINE LATE
THIS AFTERNOON. FARTHER EAST...GULF MOISTURE WILL AID IN KEEPING
HIGHER AFTERNOON HUMIDITIES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE CURRENTLY FORECAST.

OTHER HAZARDOUS WEATHER...
ALTHOUGH TEMPERATURES WILL COOL SIGNIFICANTLY BEHIND A FRONT THAT
WILL MOVE ACROSS THE AREA EARLY ON TUESDAY...PORTIONS OF THE REGION
WILL CONTINUE TO EXPERIENCE VERY LOW RELATIVE HUMIDITIES AND WINDY
CONDITIONS...RESULTING IN A VERY HIGH TO EXTREME FIRE DANGER.

A DISTURBANCE ASSOCIATED WITH THE COLD FRONT ON TUESDAY WILL BRING A
SLIGHT CHANCE OF A LIGHT RAIN AND SNOW MIX ACROSS NORTHERN OKLAHOMA.

ANOTHER STORM SYSTEM WILL MOVE QUICKLY THROUGH THE AREA ON THURSDAY.
IT APPEARS LIKELY THAT RAIN WILL EITHER MIX WITH OR CHANGE TO SNOW
ACROSS MUCH OF OKLAHOMA. A SLIGHT CHANGE IN THE TRACK OR INTENSITY
OF THE STORM COULD BRING ACCUMULATING SNOWFALL INTO NORTHERN...AND
POSSIBLY EVEN CENTRAL OKLAHOMA.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.

30/11

In the hours before

Special weather statement, Jan 28, 1:00 PM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
100 PM CST MON JAN 28 2008

OKZ004>006-009>011-014-015-282000-
ROGER MILLS OK-DEWEY OK-WOODWARD OK-HARPER OK-WOODS OK-ALFALFA OK-
MAJOR OK-ELLIS OK-
100 PM CST MON JAN 28 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...DEWEY...ELLIS...
HARPER...MAJOR...ROGER MILLS...WOODS AND WOODWARD COUNTIES.

VERY STRONG SOUTHWEST WINDS OF 30 TO 40 MPH...WITH FREQUENT GUSTS
NEAR 50 MPH WILL OCCUR OVER NORTHWEST SECTIONS OF OKLAHOMA THROUGH
2 PM. THE STRONGEST WINDS ARE EXPECTED OVER LOCATIONS NEAR AND NORTH
OF ARNETT...SHARON...AND WAYNOKA.

THE STRONG WIND WILL LIKELY PICK UP DIRT FROM UNPLANTED FIELDS AND
REDUCE VISIBILITIES TO LESS THAN 1/2 MILE. IN ADDITION TO BLOWING
DIRT...DENSE SMOKE FROM WILDFIRES IN THE AREA WILL ALSO CAUSE
SIGNIFICANT VISIBILITIES REDUCTIONS. VISIBILITIES WILL VARY GREATLY
OVER SHORT DISTANCES...SO BE PREPARED TO STOP AND FIND ALTERNATE
ROUTES.

CONDITIONS WILL NOT IMPROVE GREATLY UNTIL LATE THIS AFTERNOON OR
EARLY EVENING.
Special weather statement, Jan 28, 1:58 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
158 PM CST MON JAN 28 2008

OKZ004>006-009>011-014-015-282100-
ROGER MILLS OK-DEWEY OK-WOODWARD OK-HARPER OK-WOODS OK-ALFALFA OK-
MAJOR OK-ELLIS OK-
158 PM CST MON JAN 28 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...DEWEY...ELLIS...
HARPER...MAJOR...ROGER MILLS...WOODS AND WOODWARD COUNTIES.

VERY STRONG SOUTHWEST WINDS OF 30 TO 40 MPH...WITH FREQUENT GUSTS OF
45 TO 55 MPH WILL OCCUR OVER NORTHWEST SECTIONS OF OKLAHOMA THROUGH
3 PM. THE STRONGEST WINDS ARE EXPECTED OVER LOCATIONS NEAR AND NORTH
OF THE ANTELOPE HILLS...CAMARGO...AND HELENA.

THE STRONG WIND WILL LIKELY PICK UP DIRT FROM UNPLANTED FIELDS AND
REDUCE VISIBILITIES TO LESS THAN 1/2 MILE. IN ADDITION TO BLOWING
DIRT...DENSE SMOKE FROM WILDFIRES IN THE AREA WILL ALSO CAUSE
SIGNIFICANT VISIBILITIES REDUCTIONS. VISIBILITIES WILL VARY GREATLY
OVER SHORT DISTANCES...SO BE PREPARED TO STOP AND FIND ALTERNATE
ROUTES.

CONDITIONS WILL NOT IMPROVE GREATLY UNTIL LATE THIS AFTERNOON OR
EARLY EVENING.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 4:11 AM CSTRed Flag WarningOUNBeckham, Ellis, Greer, Harmon, Harper, Jackson and 3 more16 hr
Jan 28, 5:50 PM CSTWind AdvisoryOUNAlfalfa, Atoka, Beckham, Blaine, Bryan, Caddo and 42 more21 hr

Nearby

High Wind Warnings in Oklahoma, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.